MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. GLENOSPHERE IMPACTOR MOD

ASCENSION ORTHOPEDICS, INC. GLENOSPHERE IMPACTOR MOD
Catalog Number IMP-0960-066-01
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a shoulder surgery, while impacting the glenosphere on the first strike of the glenosphere impactor mod the plastic bumper cracked and broke into several pieces.All pieces were removed and the wound was irrigated to ensure no pieces were left in the wound the surgery was completed, without any delay, with a s+n back-up device.No injuries were reported.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.Visual evaluation of the glenosphere impactor found that the radel impactor on the reusable instrument was broken off.Additionally, the device showed significant signs of wear.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Based on visual evaluation, and nature of the device, the most probable cause for the reported event is wear due to normal use.The glenosphere impactor is a reusable instrument expected to be used across multiple surgeries.The intended use of the glenosphere impactor is to absorb forces exerted on the glenosphere, an implantable component of the reverse shoulder system, during impaction to prevent damage to the implant.The tip of the glenosphere impactor is made with radel, a durable plastic material.Therefore, the plastic impactor of the device may fail after prolonged use or if subjected to excessive force, such as during impaction.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GLENOSPHERE IMPACTOR MOD
Common Device Name
IMPACTOR
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18395430
Report Number3002788818-2023-00116
Device Sequence Number14186141
Product Code HWA
UDI-Device Identifier00885556863923
UDI-Public00885556863923
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIMP-0960-066-01
Device Lot NumberUV1220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date12/26/2023
Supplement Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/23/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown